Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2008, 8:56 AM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 8:56 AM CDT (13:56 UTC)
- Expired
- Jul 7, 2008, 9:34 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:00 AM CDT | TSTM WND DMG | Brookfield, WI | TIME ESTIMATED, 30FT HIGH/18INCH DIAMETER TREE UPROOTED ALONG WITH ANOTHER TREE DOWNED ACROSS ROADWAY |
| Jul 7, 9:00 AM CDT | TSTM WND GST 51 | Wauwatosa, WI | |
| Jul 7, 9:01 AM CDT | TSTM WND GST 46 | Milwaukee Tim Arpt(Kmwc, WI | |
| Jul 7, 9:07 AM CDT | TSTM WND DMG | Milwaukee, 07 | SIX REPORTS OF TREES DOWN AND POWER OUTAGES AS THUNDERSTORMS MOVED THROUGH AREA. |
| Jul 7, 9:07 AM CDT | TSTM WND GST 51 | Milwaukee Intl Arpt(Kmk, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 071356
SVRMKX
WIC079-133-071445-
/O.NEW.KMKX.SV.W.0113.080707T1356Z-080707T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 AM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 945 AM CDT
* AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MENOMONEE FALLS TO FRANKLIN...
OR ALONG A LINE EXTENDING FROM MENOMONEE FALLS TO MUSKEGO...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLIN...MILWAUKEE TIMMERMAN AIRPORT...WAUWATOSA AND GREENFIELD
BY 905 AM CDT...
WEST MILWAUKEE BY 910 AM CDT...
BROWN DEER BY 915 AM CDT...
DOWNTOWN MILWAUKEE...RIVER HILLS AND GLENDALE BY 920 AM CDT...
WHITEFISH BAY BY 925 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4285 8810 4319 8814 4320 8785 4313 8787
4309 8784 4305 8784 4303 8787 4300 8786
4299 8783 4284 8783
TIME...MOT...LOC 1356Z 258DEG 15KT 4318 8807 4286 8806
$$
ZAJDEL3 follow-up statements
000
WWUS53 KMKX 071413
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 AM CDT MON JUL 7 2008
WIC133-071422-
/O.CAN.KMKX.SV.W.0113.000000T0000Z-080707T1445Z/
WAUKESHA WI-
912 AM CDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUKESHA COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST INTO MILWAUKEE COUNTY. SOME TREE
DAMAGE WAS REPORTED IN THE BROOKFIELD AREA.
LAT...LON 4284 8783 4285 8805 4319 8806 4320 8785
4313 8787 4309 8784 4305 8784 4304 8787
4300 8786 4299 8783
TIME...MOT...LOC 1412Z 271DEG 44KT 4316 8769 4297 8775
4285 8773
$$
WIC079-071445-
/O.CON.KMKX.SV.W.0113.000000T0000Z-080707T1445Z/
MILWAUKEE WI-
912 AM CDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR MILWAUKEE COUNTY...
AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FOX POINT TO MILWAUKEE
MITCHELL AIRPORT TO OAK CREEK...OR ALONG A LINE EXTENDING FROM FOX
POINT TO ST. FRANCIS TO OAK CREEK...MOVING EAST AT 51 MPH.
BY 930 AM TO 940 AM...THE LINE OF SEVERE STORMS WILL HAVE REACHED
THE LAKE MICHIGAN SHORELINE.
LAT...LON 4284 8783 4285 8805 4319 8806 4320 8785
4313 8787 4309 8784 4305 8784 4304 8787
4300 8786 4299 8783
TIME...MOT...LOC 1412Z 271DEG 44KT 4316 8769 4297 8775
4285 8773
$$
KAPELA000
WWUS53 KMKX 071423
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CDT MON JUL 7 2008
WIC079-071445-
/O.CON.KMKX.SV.W.0113.000000T0000Z-080707T1445Z/
MILWAUKEE WI-
922 AM CDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR MILWAUKEE COUNTY...
AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FOX POINT TO CUDAHY TO OAK
CREEK...MOVING EAST AT 27 MPH.
BY 930 AM TO 945 AM...THE LINE OF SEVERE STORMS WILL HAVE MOVED EAST
OVER THE LAKE MICHIGAN WATERS...AND AT THAT TIME THE POSSIBILITY OF
SEVERE STORMS OVER LAND WILL HAVE ENDED.
A FEW MORE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS MILWUAKEE
COUNTY THROUGH AT LEAST 10 AM.
LAT...LON 4284 8783 4285 8805 4319 8806 4320 8785
4313 8787 4309 8784 4305 8784 4304 8787
4300 8786 4299 8783
TIME...MOT...LOC 1422Z 270DEG 23KT 4317 8774 4295 8778
4285 8776
$$000
WWUS53 KMKX 071434
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT MON JUL 7 2008
WIC079-071440-
/O.CAN.KMKX.SV.W.0113.000000T0000Z-080707T1445Z/
MILWAUKEE WI-
930 AM CDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST OUT OVER LAKE MICHIGAN AND WILL NO
LONGER AFFECT MILWAUKEE COUNTY.
TREE DAMAGE WAS NOTED IN THE BROOKFIELD AREA EARLIER IN THE WARNING
VALID TIME PERIOD...AND THE MILWAUKEE AIRPORT HAD A GUST TO 51 MPH
AT 907 AM.
ADDITIONAL SHOWERS AND THUNDERSTORMS EXTENDED BACK INTO JEFFERSON
COUNTY AND WAUKESHA COUNTY...SO MILWAUKEE COUNTY WILL CONTINUE TO
EXPERIENCE SOME STORMS THROUGH ABOUT 1030 AM.
LAT...LON 4284 8783 4285 8805 4319 8806 4320 8785
4313 8787 4309 8784 4305 8784 4304 8787
4300 8786 4299 8783
TIME...MOT...LOC 1430Z 270DEG 23KT 4316 8767 4294 8771
4284 8769
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:03 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 7, 4:03 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CDT MON JUL 7 2008 FORECAST FOCUS ON THUNDERSTORM CHANCES THROUGH TUESDAY. LATEST WATER VAPOR IMAGERY INDICATED A SHORTWAVE TROUGH OVER THE NORTHERN ROCKIES...WITH MAINLY ZONAL UPPER LEVEL FLOW DOWNSTREAM OF THIS FEATURE. ONE AREA OF CONVECTION OCCURRING AHEAD OF THIS FEATURE OVER THE DAKOTAS. AT THE SURFACE...A WARM FRONT WAS LOCATED FROM NORTHERN NEBRASKA EAST THROUGH CENTRAL IOWA AND CENTRAL ILLINOIS. OTHER AREAS OF CONVECTION OCCURRING NEAR THIS BOUNDARY...OR WITH A LOW LEVEL JET NOSE...OVER NORTHEAST NEBRASKA AND CENTRAL ILLINOIS BACK INTO SOUTHEAST IOWA. .SHORT TERM...TODAY THROUGH TUESDAY... FORECAST APPEARS A BIT MORE CLEAR THAN YESTERDAY. SURFACE WARM FRONT SHOULD ADVANCE NORTHEAST THROUGH SOUTHERN WISCONSIN THIS MORNING. UPWARD VERTICAL MOTION WITH THIS FEATURE...AND MORE SO WITH THE LOW LEVEL JET NOSE THIS MORNING...SHOULD RESULT IN SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING OVER THE AREA. ALREADY SEEING NEW DEVELOPMENT OVER CENTRAL AND EASTERN IOWA WITH THESE FEATURES. FORECAST SOUNDINGS SHOW THE 1000 J/KG OF CAPE IS ELEVATED. GIVEN PRECIPITABLE WATER VALUES OF AROUND 1.80 INCHES AND SLOW MESO BETA ELEMENTS VELOCITIES...LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH ANY OF THE STORMS. A BREAK IN THE CONVECTION IS POSSIBLE THIS AFTERNOON...AS WARM SECTOR MOVES INTO THE AREA. CAPPING INVERSION POSSIBLE WITH THE WARM SECTOR...WHICH WOULD ALSO LIMIT CONVECTIVE CHANCES. WILL KEEP THE CHANCE WORDING FOR THIS AFTERNOON FOR NOW. THE BEST CHANCE FOR THUNDERSTORMS STILL LOOKS TO BE TONIGHT...AS COLD FRONT MOVES INTO THE REGION. SHORT TERM MODELS HINTING AT A POSSIBLE MCS FORMING OVER MINNESOTA AND IOWA...MOVING NORTHEAST INTO WISCONSIN OVERNIGHT. SOME QUESTION AS TO THE EXACT AREA THAT WOULD BE AFFECTED BY THE MCS. IF AREA IS AFFECTED...HEAVY RAINFALL WOULD AGAIN BE POSSIBLE GIVEN THE LOW MESO BETA ELEMENTS VELOCITIES AND PRECIPITABLE WATER VALUES AROUND 2.00 INCHES. GIVEN THE UNCERTAINTY WITH THE EXACT LOCATION OF THE MCS...WILL NOT MENTION HEAVY RAIN IN THE FORECAST FOR NOW. SEVERE WEATHER...MAINLY STRAIGHT LINE WINDS...WOULD ALSO BE POSSIBLE GIVEN THE UNIDIRECTIONAL SHEAR VALUES OF UP TO 35 KNOTS...WITH MEAN LAYER CAPES OF UP TO 1500 J/KG. ONE NEGATING FACTOR WOULD BE CAPPING INVERSION LIMITING SURFACE BASED STORMS. STILL...INCREASING LOW LEVEL JET TO 40 KNOTS SHOULD TAP INTO ELEVATED INSTABILITY. COLD FRONT TO MOVE OUT OF THE AREA ON TUESDAY...BRINGING CONVECTION CHANCES DOWN WITH IT AS THE DAY PROGRESSES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... HIGH PRESSURE WILL MOVE ACROSS THE REGION FOR TUESDAY NIGHT THROUGH WEDNESDAY...BRINGING GENERALLY QUIET WEATHER. DEVELOPING WARM FRONT AND WARM AIR ADVECTION MAY BRING SOME PRECIPITATION TO THE AREA ON THURSDAY...AND IN THE FAR NORTHERN PORTIONS OF THE AREA THURSDAY NIGHT. ADDED POPS FOR THESE PERIODS IN THE FORECAST. THEN...A GOOD CHANCE FOR A WARMING TREND FOR FRIDAY AND SATURDAY...WITH WARM AIR ADVECTION CONTINUING TO RAISE THE 1000/500MB THICKNESSES INTO THE UPPER 570S DKM RANGE. && .AVIATION... WEAK SURFACE BOUNDARY ACROSS CENTRAL WI WITH MAIN WARM FRONT ACROSS IA AND CENTRAL IL. GENERAL WARM AIR ADVECTION IN SOUTHWEST LOW LEVEL FLOW. AS MAIN SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS TODAY AND REACHES THE UPPER MISSISSIPPI VALLEY TONIGHT...THE LOW LEVEL JET WILL INCREASE AND AN MCS IS EXPECTED TO MOVE ACROSS SOUTHERN AND/OR CENTRAL WISCONSIN TONIGHT. UNSTABLE AIRMASS WILL INCREASE ACROSS SOUTHERN WI WITH OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS TODAY. MORE THUNDERSTORMS EXPECTED TONIGHT. AREAS OF MVFR CIGS WITH DEVELOPING CU THIS MORNING...WITH MAINLY VFR THIS AFTERNOON...ALTHOUGH MVFR CIGS/VSBYS WITH ISOLATED IFR CONDITIONS IN THUNDERSTORMS. GREATEST SEVERE THUNDERSTORM THREAT TONIGHT. && .MARINE... WINDS MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS TONIGHT...AS SOUTHWEST WINDS INCREASE AHEAD OF A STRENGTHENING LOW OVER THE UPPER GREAT LAKES BY TUESDAY MORNING. SCATTERED THUNDERSTORMS TODAY...BUT MORE WIDESPREAD TONIGHT...WITH GREATEST WIND THREAT IN THUNDERSTORMS TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD AVIATION/MARINE...06/HENTZ
Hazardous weather outlook, Jul 7, 4:49 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 449 AM CDT MON JUL 7 2008 WIZ046-047-051-052-056>060-062>072-081500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 449 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE HIGH WINDS MAINLY TONIGHT...ALTHOUGH THERE IS SOME RISK OF HAIL...AND ISOLATED TORNADOES...MAINLY OVER SOUTH CENTRAL WISCONSIN. SOME STORMS MAY PRODUCE HEAVY RAINS...ESPECIALLY TONIGHT. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH PORTIONS STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH A SLIGHT RISK SEVERE THUNDERSTORMS MAINLY OVER THE FAR SOUTHEAST...SOUTH OF A LINE FROM MILWAUKEE TO BELOIT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY. MUCH OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-081500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 449 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH A SLIGHT RISK SEVERE THUNDERSTORMS MAINLY SOUTH OF MILWAUKEE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:29 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 2 hr |
| Jul 7, 8:57 AM CDT | Special Marine Warning | MKX | 90 min | |
| Jul 7, 2:04 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 4 more | 42 min |
| Jul 7, 2:46 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 13 hr |
| Jul 7, 5:33 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.